Biotene - diahrea?

Biotin is an emerging therapy for the treatment of secondary progressive MS.

Biotene - diahrea?

Postby PKE » Mon Aug 31, 2015 2:38 pm

My wife started the 300mg Biotene experiment 2 days ago. We started slow with 1 100mg capsule Saturday morning, another 100mg Sunday morning, both after breakfast. Sunday night she came down with a serious case of diahrea. We don't know if it something she ate over the weekend (we both ate the same things) or if it was a reaction to the pill. Anyone else had similar episode? She really doesn't want/dare to proceed if this is a common. She has trouble walking and getting to the bathroom in time is a real problem.
PKE
Newbie
 
Posts: 9
Joined: Mon May 11, 2015 2:13 pm

Advertisement

Re: Biotene - diahrea?

Postby ElliotB » Mon Aug 31, 2015 4:29 pm

It can cause stomach upset in some people. I have not had any issues but my mom (who does not have MS) tried taking it (only 10mg per day) and had bad stomach issues and had to stop.

If she is willing to try again, I suggest you get some regular dosage Biotin (10mg capsules/tablets) and try that, 10mg per day, for a few days or a week. If she tolerates it well, increase the dosage slowly over time and work up to the higher dosage amount.
ElliotB
Family Elder
 
Posts: 1225
Joined: Mon Feb 03, 2014 4:08 pm

Re: Biotene - diahrea?

Postby DrGeoff » Wed Sep 02, 2015 8:28 am

After two months of 300mg daily, no obvious side effects.
I am sleeping better though, but this could just be a coincidence.
Geoff
DrGeoff
Family Elder
 
Posts: 194
Joined: Mon Aug 05, 2013 2:44 am

Re: Biotene - diahrea?

Postby Slumby » Sun Oct 11, 2015 1:41 pm

I did two days of 100 mg 3x/day.
The third day, I woke up and as soon
as I opened my eyes, it was coming out.
Good morning!
I have since gone down to 100 mg/day
and will slowly ramp back up.
I am positive that it was the Biotin.
Laura

Secondary progressive
14mg aubagio
Edss = 8
Check out my blog!
Laura5myMSstories.blogspot.com
User avatar
Slumby
Family Member
 
Posts: 80
Joined: Mon Feb 13, 2006 3:00 pm
Location: Oregon

Re: Biotene - diahrea?

Postby tzootsi » Sun Oct 11, 2015 4:44 pm

Just FYI - there is a Facebook page 'biotin for progressive ms' that has lots of members asking lots of questions. I highly recommend joining it for any biotin users.
User avatar
tzootsi
Family Elder
 
Posts: 446
Joined: Sun Nov 22, 2009 3:00 pm

Re: Biotene - diahrea?

Postby DrGeoff » Mon Oct 12, 2015 3:13 am

After 3 months of 300mg daily, I have never had a problem like this.

Geoff
DrGeoff
Family Elder
 
Posts: 194
Joined: Mon Aug 05, 2013 2:44 am

Re: Biotene - diahrea?

Postby CureOrBust » Mon Oct 12, 2015 4:27 am

Me neither.
User avatar
CureOrBust
Family Elder
 
Posts: 3341
Joined: Wed Jul 27, 2005 2:00 pm
Location: Sydney, Australia

Re: Biotene - diahrea?

Postby nellie » Mon Oct 12, 2015 12:32 pm

3 mos. on biotin. Only problem is the stiffness many of us encounter taking it.
User avatar
nellie
Family Elder
 
Posts: 101
Joined: Wed Jul 21, 2010 2:00 pm

Re: Biotene - diahrea?

Postby CureOrBust » Mon Oct 12, 2015 3:08 pm

nellie wrote:3 mos. on biotin. Only problem is the stiffness many of us encounter taking it.
Stiffness? 8O has this been commonly reported on Facebook (which I am not a member of)? or where?

I am a little concerned as this is an issue for me even without the "help" of Biotin.
User avatar
CureOrBust
Family Elder
 
Posts: 3341
Joined: Wed Jul 27, 2005 2:00 pm
Location: Sydney, Australia

Re: Biotene - diahrea?

Postby nellie » Tue Oct 13, 2015 5:55 am

I am a member of the facebook for Biotin & spasticity seems to be a very common side effect. I also have this normally as a MS side effect so I was frustrated when it got worse after the biotin. I can say mine has lessened some after 3 mos. on it. So many of us have positive results on bladder issues. So many unknowns as to what might be added to the biotin in the trial capsules. Am anxious to know. I will keep taking it for at least the 9 mos. talked about in the trial to see. Hopefully we can slow or stop progression.
User avatar
nellie
Family Elder
 
Posts: 101
Joined: Wed Jul 21, 2010 2:00 pm

Re: Biotene - diahrea?

Postby ElliotB » Tue Oct 13, 2015 7:28 am

I am guessing that a person's reaction to the Biotin depends on their diet.
ElliotB
Family Elder
 
Posts: 1225
Joined: Mon Feb 03, 2014 4:08 pm


Return to Biotin (Qizenday, Cerenday, MD1003)

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service